Why is my face getting worse on Accutane? (Isotretinoin)

I weigh 132 pounds and i am on 80mgs of accutane (I take two 40 mg pills a day). I am on my third month and for the first two months i was only on 40mgs. My face is showing absolutely no improvement it has gotten a lot worse then it ever was before i started accutane and I am already halfway through. what is the problem.

Doctor Answers 1

Accutane and breakouts

Thank you for your question. It is not uncommon to have breakouts when starting any acne treatment, especially Accutane. Usually the flare-up lasts a couple of weeks, but in some individuals, the flare-up can be very severe and occur for several months. Breakouts also vary depending on the dose you are taking. Please be patient with the treatment because acne tends to get worse before it gets better. I highly suggest you consult with your prescribing dermatologist regarding your concerns and to discuss any further questions you may have with therapy. Take care and good luck.

Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.